Global behavior of solutions to an inverse problem for semilinear hyperbolic equations

  • A. Eden
  • V. K. Kalantarov
Article

Abstract

This paper is concerned with global in time behavior of solutions for a semilinear, hyperbolic, inverse source problem. We prove two types of results. The first one is a global nonexistence result for smooth solutions when the data is chosen appropriately. The second type of results is the asymptotic stability of solutions when the integral constraint vanishes as t goes to infinity. Bibliography: 22 titles.

References

  1. 1.
    V. Bayrak, M. Can, and F. A. Aliyev, “Nonexistence of global solutions of a quasilinear hyperbolic equation,” Math. Inequal. Appl., 1, 367–374 (1998).MathSciNetMATHGoogle Scholar
  2. 2.
    Ya. Yu. Belov and T. N. Shipina, “The problem of determining the source function for a system of composite type,” J. Inv. Ill-Posed Problems, 6, 287–308 (1988).MathSciNetCrossRefGoogle Scholar
  3. 3.
    M. Can, S. R. Park, and F. A. Aliyev, “Nonexistence of global solutions of some quasilinear hyperbolic equations,” J. Math. Anal. Appl., 213, 540–553 (1997).MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    A. Eden and V. K. Kalantarov, “On the global nonexistence of solutions to an inverse problem for semilinear parabolic equations,” J. Math. Anal. Appl. (submitted).Google Scholar
  5. 5.
    D. Erdem and V. K. Kalantarov, “A remark on the nonexistence of global solutions to quasilinear hyperbolic and parabolic equations,” Appl. Math. Lett., 15, 521–653 (2002).MathSciNetCrossRefGoogle Scholar
  6. 6.
    V. Georgiev and G. Todorova, “Existence of a solution of the wave equation with a nonlinear damping term,” J. Diff. Eqs., 109, 295–308 (1994).MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    A. F. Guvenilir and V. K. Kalantarov, “The asymptotic behavior of solutions to an inverse problem for differential operator equations,” Math. Comp. Modeling, 37, 907–914 (2003).MathSciNetCrossRefGoogle Scholar
  8. 8.
    Hu Bei Yin and Hong-Ming, “Semilinear parabolic equations with a prescribed energy,” Rend. Circ. Mat. Palermo (2), 44, 479–505 (1995).MathSciNetMATHGoogle Scholar
  9. 9.
    V. K. Kalantarov, “Collapse of solutions of parabolic and hyperbolic equations with nonlinear boundary conditions,” Zap. Nauchn. Semin. LOMI, 127, 75–83 (1983).MATHMathSciNetGoogle Scholar
  10. 10.
    V. K. Kalantarov, “Blow-up theorems for second-order nonlinear evolutionary equations,” in: Turbulence Modeling and Vortex Dynamics, O. Boratav, A. Eden, and A. Erzan (eds.), Lect. Notes Phys., Springer Verlag (1997), pp. 169–181.Google Scholar
  11. 11.
    V. K. Kalantarov and O. A. Ladyzhenskaya, “Formation of collapses in quasilinear equations of parabolic and hyperbolic types,” Zap. Nauchn. Semin. LOMI, 69, 77–102 (1977).MATHGoogle Scholar
  12. 12.
    M. Kirane and N. Tatar, “A nonexistence result to a Cauchy problem in nonlinear one-dimensional thermoelasticity,” J. Math. Anal. Appl., 254, 71–86 (2001).MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    R. J. Knops, H. A. Levine, and L. E. Payne, “Nonexistence, instability, and growth theorems for solutions of a class of abstract nonlinear equations with applications to nonlinear elastodynamics,” Arch. Rat. Mech. Anal., 55, 52–72 (1974).MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    H. A. Levine, “Instability and nonexistence of global solutions to nonlinear wave equations of the form Pu tt = −Au + F(u),” Trans. Amer. Math. Soc., 192, 1–21 (1974).MATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    H. A. Levine, “Some additional remarks on the nonexistence of global solutions to nonlinear wave equations,” SIAM J. Math. Anal., 5, 138–146 (1974).MATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    H. A. Levine, “A note on a nonexistence theorem for some nonlinear wave equations,” SIAM J. Math. Anal., 5, 644–648 (1974).MATHMathSciNetCrossRefGoogle Scholar
  17. 17.
    H. A. Levine and L. E. Payne, “Nonexistence of global weak solutions for classes of nonlinear wave and parabolic equations,” J. Math. Anal. Appl., 55, 329–334 (1976).MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    A. I. Prilepko, D. G. Orlovskii, and I. A. Vasin, Methods for Solving Inverse Problems in Mathematical Physics, Marcel Dekker, Inc., New York, Basel (2000).MATHGoogle Scholar
  19. 19.
    Yuming Qin and J. M. Rivera, “Blow-up of solutions to the Cauchy problem in nonlinear one-dimensional thermoelasticity,” J. Math. Anal. Appl., 292, 160–193 (2004).MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    B. Straughan, “Further global nonexistence theorems for abstract nonlinear wave equations,” Proc. Amer. Math. Soc., 48, 381–390 (1975).MATHMathSciNetCrossRefGoogle Scholar
  21. 21.
    I. A. Vasin and V. L. Kamynin, “On the asymptotic behavior of solutions to inverse problems for parabolic equations,” Sib. Mat. Zh., 38, 750–766 (1997).MathSciNetMATHGoogle Scholar
  22. 22.
    Z. Yang, “Cauchy problem for quasilinear wave equations with a nonlinear damping and source terms,” J. Math. Anal. Appl., 300, 218–243 (2004).MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2006

Authors and Affiliations

  • A. Eden
    • 1
  • V. K. Kalantarov
    • 2
  1. 1.Department of MathematicsBogazici UniversityIstanbulTurkey
  2. 2.Department of MathematicsKoç UniversityIstanbulTurkey

Personalised recommendations